MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-35-480
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator; cook cytomax ii double lumen cytology brush, dbl-35-3.5-s.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The wire guide said to be involved was returned lodged in the cytology brush.The wire guide was recovered from the lumen and evaluated.A visual examination of the wire guide showed that the wire coating had bunched up and frayed between 189 cm and 194.5 cm from the proximal end.Wire guide coating had frayed at 194.5 cm from the proximal end.Bare core wire was observed between 194.5 cm and 213 cm from the proximal end.Wire guide coating had bunched up again between 213 cm and 216.5 cm from the proximal end of the wire guide.The metal hub and clear adapter from the cytology brush were stuck on the wire guide between bunched up areas on the wire guide.Due to the condition of the returned device it cannot be determined if any section of the coating is missing.The sphincterotome associated with this device was not included in the return of the device.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.A review of the wire guide subassembly device history record was performed.A discrepancy or anomaly was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." if additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all d.A.S.H.Dometip double lumen sphincterotomes and preloaded wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a d.A.S.H.Dometip double lumen sphincterotome (preloaded with a tracer metro direct wire guide).The physician performed a sphincterotomy.The sphincterotome was removed and the wire guide left in place.The user began to advance a cook cytomax cytology brush over the wire.Approximately half way down the wire, they were unable to advance any further.Additionally, it was impossible to retract the brush back over the wire.The cytology brush and wire guide were removed together [loss of wire guide access].Another wire was use to recannulate the duct.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
D.A.S.H. DOMETIP DOUBLE LUMEN SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7839134
Report Number1037905-2018-00386
Device Sequence Number1809131
Product Code KNS
UDI-Device Identifier00827002256668
UDI-Public(01)00827002256668(17)201110(10)W3993555
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Catalogue NumberDASH-35-480
Device Lot NumberW3993555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1